Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 17, 2007, 7:14 PM EDT for Highlands County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 7:14 PM EDT (23:14 UTC)
- Expired
- Jul 17, 2007, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 1:47 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 1:47 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 147 PM EDT TUE JUL 17 2007 .SHORT TERM (TONIGHT - THU)...GFS/NAM/ECMWF/UKMET ALL SIMILAR ON THE LARGE SCALE WITH AN UPPER RIDGE FROM THE ATLANTIC NOSING TO CENTRAL FL THROUGH WED AND THEN SLIDING WESTWARD...WHILE AT THE SURFACE A BROAD RIDGE ACROSS CENTRAL FL LIFTS TO NORTHERN FL LATE WED BEFORE DRIFTING BACK TO CENTRAL FL DURING THU. VORT MAXES WILL CONTINUE TO TRACK ALONG THE WESTERN PERIPHERY OF THE UPPER RIDGE....OVER THE AREA...INTO WED. A MOIST UNSTABLE AIRMASS IN SOUTHEASTERLY FLOW ALONG WITH DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL SUPPORT 40-50 POPS WITH THE HIGHER VALUES ALONG CENTRAL-SOUTH COASTAL AREAS. AS THE UPPER RIDGE SHIFTS WESTWARD THU THE ENVIRONMENT BECOMES SLIGHTLY DRIER AND MORE STABLE AND WILL TRIMS POPS TO 30-40...AGAIN WITH THE HIGHER VALUES ALONG THE COASTAL AREAS FROM TAMPA BAY SOUTH. TEMPERATURES WILL VARY LITTLE ON A DAY TO DAY BASIS AND RUN AT OR A COUPLE OF DEGREES ABOVE AVERAGE. .LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL RIDGE ACROSS NORTH FL THROUGH THIS TIME PERIOD AS A COLD FRONT SLOWLY PROGRESSES SOUTHWARD INTO THE SE. GFS SHOWS SOME DRIER AIR MIXING IN BY FRIDAY WHICH WILL ACT TO LIMIT THE AREAL COVERAGE OF AFTERNOON CONVECTION TO AROUND 40 PERCENT. HIGH PRESSURE AXIS CONTINUES TO HANG AROUND THE AREA THROUGH THE WEEKEND INTO NEXT WEEK. A TROUGH ALONG THE EASTERN SEABOARD STAYS IN PLACE DURING THIS FORECAST PERIOD. EXPECT DAYTIME TEMPERATURES TO BE GENERALLY IN THE LOW 90S WHILE OVERNIGHT LOWS FALL BACK INTO THE MID 70S. && .AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN SCATTERED AFTERNOON THUNDERSTORMS. && .MARINE...A WEAK SURFACE RIDGE AXIS MEANDERING OVER CENTRAL AND NORTH FL AND THE ADJACENT GULF WILL PROVIDE LIGHT WINDS AND SEAS. GREATEST MARINE CONCERN WILL BE HIGHER WINDS AND SEAS IN OR NEAR TSTMS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 92 77 92 / 30 50 20 40 FMY 75 93 75 91 / 30 50 20 40 GIF 75 94 75 93 / 20 40 20 30 SRQ 75 92 74 91 / 30 50 20 40 BKV 72 93 72 92 / 20 40 20 30 SPG 78 92 78 90 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RKR LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 17, 5:25 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 525 AM EDT TUE JUL 17 2007 FLZ039-042-043-048>052-055>057-060>062-065-171800- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 525 AM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS WILL REMAIN OVER THE NORTH FLORIDA PENINSULA TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A MORE TYPICAL SOUTHEAST FLOW SUMMERTIME CONVECTION PATTERN. THIS FEATURE WILL ALLOW THE WEST COAST SEA BREEZE TO DEVELOP AND ISOLATED STORMS TO FORM NEAR THE COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE 75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING. ISOLATED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MAY MOVE ONSHORE AFFECTING COASTAL AREAS FROM TAMPA BAY NORTHWARD THIS MORNING WITH MORE SCATTERED ACTIVITY EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Special weather statement, Jul 17, 5:26 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 526 PM EDT TUE JUL 17 2007 FLZ051-172215- HILLSBOROUGH- 526 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CENTRAL HILLSBOROUGH COUNTY... A LINE OF THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA INCLUDING LUTZ...TEMPLE TERRACE...TAMPA...EAST LAKE-ORIENT PARK...CARROLLWOOD AND WEST PARK...UNTIL 615 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
Local storm report, Jul 17, 5:34 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
534 PM EDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 6 NNW CAPE CORAL 26.66N 82.02W
07/17/2007 E50.00 MPH LEE FL TRAINED SPOTTER
POWER OUTAGES
0502 PM HAIL 7 N CAPE CORAL 26.68N 82.00W
07/17/2007 E0.75 INCH LEE FL TRAINED SPOTTER
PENNY SIZE HAIL
&&
17Special weather statement, Jul 17, 5:58 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 558 PM EDT TUE JUL 17 2007 FLZ051-172245- HILLSBOROUGH- 558 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL EASTERN HILLSBOROUGH COUNTY... STRONG THUNDERSTORMS...NEARLY STATIONARY...WILL AFFECT THE MENTIONED AREA INCLUDING BRANDON...VALRICO...SEFFNER...RIVERVIEW AND PALM RIVER-CLAIR MEL...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. AR
Special weather statement, Jul 17, 6:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 603 PM EDT TUE JUL 17 2007 FLZ060-062-172245- CHARLOTTE-SARASOTA- 603 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CHARLOTTE AND EASTERN CENTRAL SARASOTA... THUNDERSTORMS...MOVING NORTHWEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING PORT CHARLOTTE...NORTH PORT AND WARM MINERAL SPRINGS...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. AR
Special weather statement, Jul 17, 6:49 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 649 PM EDT TUE JUL 17 2007 FLZ055-060-172330- MANATEE-SARASOTA- 649 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT SARASOTA AND SOUTHERN MANATEE COUNTIES... AN AREA OF STRONG THUNDERSTORMS ARE SLOWLY MOVING NORTH ACROSS CENTRAL SARASOTA AND SOUTHERN MANATEE COUNTIES. THESE STORMS WILL AFFECT NORTH PORT...MYAKKA RIVER STATE PARK...AND HIDDEN RIVER...UNTIL 730 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED SEEK SAFETY INDOORS OR INSIDE A STURDY STRUCTURE. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jul 17, 6:53 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 653 PM EDT TUE JUL 17 2007 FLZ050-180000- PINELLAS- 653 PM EDT TUE JUL 17 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL PINELLAS COUNTY... STRONG THUNDERSTORMS...MOVING WEST AT 5 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING SAFETY HARBOR...OLDSMAR...AND PALM HARBOR ...UNTIL 800 PM EDT. ADDITIONAL STORMS MAY DEVELOP OVER EASTERN PINELLAS AND SPREAD THROUGH THE COUNTY WITHIN THE NEXT 30 MINUTES. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING OVER MAJOR HIGHWAYS UNDER HEAVY DOWNPOURS. SLOW DOWN...AND ALLOW PLENTY OF SPACE BETWEEN VEHICLES. 22
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:25 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 50 min |
| Jul 17, 4:37 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 38 min |
| Jul 17, 5:12 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 48 min |
| Jul 17, 5:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 50 min |
| Jul 17, 5:32 PM EDT | Special Marine Warning | TBW | 44 min | |
| Jul 17, 5:54 PM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 51 min |
| Jul 17, 7:22 PM EDT | Severe Thunderstorm Warning | TBW | Manatee | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.